EconPapers    
Economics at your fingertips  
 

Time Varying Rational Expectations Models: Solutions, Stability, Numerical Implementation

Klaus Neusser ()

Diskussionsschriften from Universitaet Bern, Departement Volkswirtschaft

Abstract: While rational expectations models with time{varying (random) coefficients have gained some esteem, the understanding of their dy- namic properties is still in its infancy. The paper adapts results from the theory of random dynamical systems to solve and analyze the stability of rational expectations models with time{varying (random) coefficients. This theory develops a \linear algebra" in terms of Lya- punov exponents defined as the asymptotic growth rates of trajecto- ries. They replace the eigenvalue analysis used in constant coefficient models and allow the construction of solutions in the spirit of Blan- chard and Kahn (1980). The usefulness of these methods and their numerical implementation is illustrated using a canonical New Key- nesian model with a time{varying policy rule.

Keywords: time-varying rational expectations models; random dynamical systems; Lyapunov exponents; multiplicative ergodic theorem (search for similar items in EconPapers)
JEL-codes: C02 C61 (search for similar items in EconPapers)
Date: 2017-08
New Economics Papers: this item is included in nep-ore and nep-upt
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://repec.vwiit.ch/dp/dp1701.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ube:dpvwib:dp1701

Access Statistics for this paper

More papers in Diskussionsschriften from Universitaet Bern, Departement Volkswirtschaft Contact information at EDIRC.
Bibliographic data for series maintained by Franz Koelliker ().

 
Page updated 2025-03-20
Handle: RePEc:ube:dpvwib:dp1701